Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Neurotin--maximum dosage?

JoyJJoy Posts: 560
edited 06/11/2012 - 8:25 AM in Pain Medications
Does anyone know what the maximum dosage of Neurotin is? I'm taking 900 mg. and it's not taking care of the nerve pain behind my knee. The doc is supposed to call me tomorrow, and I just wanted to get an idea of what he might suggest. Thanks
advertisement

Comments

  • I am taking 300mgs per pill and am stepping up to three pills a day. Today starts the 2x a day for 5 days and then 3x a day indefinately. So far it is doing nothing for the hip, thigh, and buttock pain. So eventually I will be at 900mgs per day. I know that they go higher than that though. I am hoping that something will take care of the pain...

    One Love,

    Stephanie
  • my max on this was 800mg 3 times a day--but please keep in mind, that im a very big girl, and weight does play a big role in dosages--i have cut back alot, just cuz im tired of feeling tired all the time--hehehe
    ---also kept forgetting the afternoon dose!

    everyone has their own "max".....let your doc figure yours out.

    dawn
  • Joy,

    Most pharmacists will tell you a total of 3600mg per day. Of course every person is different and metabolizes drugs at a different rate, so there will always be those below that max and then some above that max. It's just that many begin to suffer impairment of some sort before they even begin reach that level. The key is to have a doc who is willing to work with you to adjust your meds to your specific needs and responses.

    "C"
  • that the bio-availability of Neurontin actually decreases as the dosage increases. My doc wanted to increase me from 1800mg per day, but instead I asked to try Lyrica which has 90% bio-availability. I had few side effects from Neurontin (actually was taking the generic Gabapentin) but not as much pain reduction as I was hoping for.
  • so much for the info. I, too, am on the generic, gabapenten, and have absolutely no side effects. I don't get sleepy or woozy or anything. Before my surgery, 600 mg a day was enough to take care of the leg pain I was having. The pain behind my knee is new as of the last couple of weeks. It will be interesting to hear what he recommends! Again, thanks for the prompt replies.
  • I'm on 2700 mils a day and it has helped my pain probably 80 percent. I love the stuff and no side effects at all.
  • suziee said:
    I'm on 2700 mils a day and it has helped my pain probably 80 percent. I love the stuff and no side effects at all.
    Just curious. Are you taking Neurontin or the generic Gabapentin? I was on Gabapentin and just wondered if taking the brand Neurontin makes a difference.
  • Some people claim it makes a large difference, I've not noticed a difference between the two. I take 1600mg three times a day.

    "C"
  • I'm on gabapentin and they would not increase the dosage up from the 900 mg. I'm currently taking. They want to do an MRI of the knee and see what's going on. Thanks for the replies!
  • dilaurodilauro ConnecticutPosts: 9,720
    All my prescriptions are written out for GABAPENTIN and the pill container always has GABAPENTIN(NEURONTIN) on the label.
    I started out at 300mg a day and now use 2000mg. I found it to be great for helping with my nerve pain.
    I guess the only negative aspect I've seen (and not even sure I can blame it on Neurontin) is short term memory lapses
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • I take 600m mg 3 times a day. It is the only drug that I can't function without. Rather than increase my dosage at my last check up, my Dr. recommended that I supplement with 2 full strength aspirin and 2 full strength acetaminaphen 3X. I also take 2 50mg Tramadol 4X.

  • I take 600mg x3 daily and it is the generic GABAPENTIN. Like stated by someone earlier this is my cannot live without med. I had the name brand back when I was on the 200mg pills and I can't say there was a noticable difference between the two. I also have little to know side effects. The short term memory loss could be one, but truth be told I had horrible short term memory before so who knows...
  • I have been wondering about this as well. Started off at 300 (3x day) for 900 and now up to 800 (3x a day) for 2400. No side effects that I am aware of including tiredness or memory issues. Sill in alot of pain and experiencing numbness from feet up to arms and hands. Also on pain patch and vicodin 750 (4x a day) and heard that there may be a bioavailability conflict between neurontin and vicodin where it decreases the vicodin level and increases the neurontin effect. need to talk to dr about that. acdf c5/c6 about 8 weeks ago and things were going great for about 4 weeks and now the pins and needles and arm and hand numbness has returned 10 times worse then before surgery with approx 70% loss of fine motor hand skills. Scheduled for another MRI next week to see what is going on.. just looking for answers and relief, as well as, less meds if possible
  • Well, the knee pain has abated somewhat, so perhaps the increase to 900/day has finally kicked in. Knee still hurts if I walk a lot, but it is manageable.

    Thanks for all the info...I really appreciate it!
advertisement
Sign In or Register to comment.